Skip to main content
main-content

01.06.2014 | Case Report | Ausgabe 6/2014

Osteoporosis International 6/2014

Strontium ranelate related Stevens–Johnson syndrome: a case report

Zeitschrift:
Osteoporosis International > Ausgabe 6/2014
Autoren:
C.-Y. Yang, C.-H. Chen, H.-Y. Wang, H.-L. Hsiao, Y.-H. Hsiao, W.-H. Chung

Abstract

Strontium ranelate is a relatively new medication with good safety profile for the treatment of postmenopausal osteoporosis. However, severe cutaneous adverse drug reactions have been reported, such as drug rash with eosinophilia and systemic symptoms (DRESS), Stevens–Johnson syndrome (SJS), and toxic epidermal necrolysis (TEN). We report the case of a 70-year-old woman who developed multiple itching erythematous macules and plaques about 1 month after beginning strontium ranelate medication. The cutaneous lesions progressed over the entire body with severe oral and ocular mucosa involvement. Probable mild SJS was diagnosed, compatible with the pathology findings, and strontium ranelate was discontinued immediately. Systemic methylprednisolone was administered to suppress the overactive immune system and ameliorate cutaneous symptoms. With early recognition and prompt treatment, the patient’s prognosis was good.

Bitte loggen Sie sich ein, um Zugang zu diesem Inhalt zu erhalten

★ PREMIUM-INHALT
e.Med Interdisziplinär

Mit e.Med Interdisziplinär erhalten Sie Zugang zu allen CME-Fortbildungen und Fachzeitschriften auf SpringerMedizin.de. Zusätzlich können Sie eine Zeitschrift Ihrer Wahl in gedruckter Form beziehen – ohne Aufpreis.

Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 6/2014

Osteoporosis International 6/2014 Zur Ausgabe

Neu im Fachgebiet Orthopädie und Unfallchirurgie

Mail Icon II Newsletter

Bestellen Sie unseren kostenlosen Newsletter Update Orthopädie und Unfallchirurgie und bleiben Sie gut informiert – ganz bequem per eMail.

Bildnachweise